MAUDE Adverse Event Report: ABBOTT VASCULAR INC. COPILOT; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS

ABBOTT VASCULAR INC. COPILOT; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Model Number 1003331
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional devices referenced in b5 are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the copilot device was used during the procedure.The physician found that blood flowed back even when it was locked.It continued after the guidewire was inserted, and the situation remained even when additional devices were inserted.A second copilot device was used but had the same issue.The physician used a third new copilot, but it also did not work properly.The same issue occurred with the three copilot devices.The procedure was completed with a fourth, new copilot device, and no patient adverse events were reported.However, the user was very upset.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.However, a review of the complaint history of the reported lot revealed similar complaints from this lot, indicating there is a potential quality issue.The investigation determined the reported leak / splash appear to be a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.

Brand Name
COPILOT
Common Device Name
ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21275927
Report Number2024168-2025-01077
Device Sequence Number8439866
Product Code DTL
UDI-Device Identifier08717648013997
UDI-Public(01)08717648013997(17)260531(10)60566445
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K991102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1003331
Device Catalogue Number1003331
Device Lot Number60566445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown